Fictitious domain finite element methods using cut elements: II. A stabilized Nitsche method

Burman, Erik and Hansbo, Peter (2012) Fictitious domain finite element methods using cut elements: II. A stabilized Nitsche method. Applied Numerical Mathematics, 62 (4). pp. 328-341. ISSN 0168-9274

Full text not available from this repository.

Abstract

We extend the classical Nitsche type weak boundary conditions to a fictitious domain setting. An additional penalty term, acting on the jumps of the gradients over element faces in the interface zone, is added to ensure that the conditioning of the matrix is independent of how the boundary cuts the mesh. Optimal a priori error estimates in the H1- and L2-norms are proved as well as an upper bound on the condition number of the system matrix

Item Type: Article
Keywords: Interior penalty; Fictitious domain; Finite element
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Erik Burman
Date Deposited: 12 Feb 2013 13:18
Last Modified: 12 Feb 2013 13:18
URI: http://sro.sussex.ac.uk/id/eprint/23971
📧 Request an update